Alert archive / Puerto Rico / Flash Flood Warnings in 2001
Flash Flood Warning 54, NWS JSJ
NWS JSJ issued this flash flood warning at Dec 21, 2001, 4:10 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2001, 4:10 PM CST (22:10 UTC)
- Expired
- Dec 22, 2001, 12:30 PM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 212211
FFWSJU
PRC027-115-220230-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
610 PM AST FRI DEC 21 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
QUEBRADILLAS
CAMUY
* UNTIL 1030 PM AST
* AT 550 PM...THE USGS RIVER LEVEL SENSOR IN CAMUY ALONG RIO CAMUY
INDICATED THAT WATER LEVELS HAD EXCEEDED FLOOD STAGE...AND THE RIVER
WAS FLOWING OUT OF ITS BANKS. ADDITIONAL AREAS ALONG THE RIVER WILL
LIKELY SEE OVERFLOWING WATER THROUGHOUT THE EVENING.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 2:00 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 21, 2:00 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 400 PM AST FRI DEC 21 2001 ONCE AGAIN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED DURING THE AFTERNOON ACROSS PUERTO RICO ALTHOUGH COVERED A GREATER AREA THAN YESTERDAY. THIS MORNING SOUNDING INDICATED HIGH MOISTURE AND INSTABILITY WITH LIGHT SOUTHEAST WINDS. THESE CONDITIONS IN COMBINATION WITH DAYTIME HEATING AND SEA BREEZE CONVERGENCE WERE RESPONSIBLE FOR THIS AFTERNOON RAINS. HOWEVER...EXPECTED MOST OF THE SHOWER ACTIVITY TO DISSIPATE BY SUNSET. FOR LATER TONIGHT EXPECTED SOME SHOWERS TO MOVE ACROSS THE EAST SECTIONS OF PUERTO RICO AND IN THE VICINITY OF THE VIRGIN ISLANDS AS THE WINDS WILL CONTINUE MAINLY EAST. MODELS AGREED TO BRING THE FRONT ON SATURDAY NIGHT ACROSS THE LOCAL AREA WITH THE MOISTURE CONTINUED UNTIL SUNDAY. WILL BRING AN INCREASE OF CLOUDINESS FOR SATURDAY AND SUNDAY WITH AN INCREASE OF SHOWER ACTIVITY. MARINE MODELS ALSO INCREASING SEAS ON SATURDAY NIGHT THROUGH MONDAY ASSOCIATED WITH THIS FRONT. WILL FORECAST ACCORDINGLY. .SJU... .PR...NONE. .VI...NONE. 15 WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY ...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT: HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 4:06 PM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.